Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 91, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 21, 2011, 11:13 PM CDT for Wise County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2011, 11:13 PM CDT (04:13 UTC)
- Expired
- Apr 21, 2011, 11:37 PM CDT
- In force
- 24 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Wise County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 67 km from the middle of the area, began a volume at 04:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.2 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1571 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1617 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
336 WUUS54 KFWD 220413 SVRFWD TXC497-220500- /O.NEW.KFWD.SV.W.0091.110422T0413Z-110422T0500Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1113 PM CDT THU APR 21 2011 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN WISE COUNTY IN NORTH CENTRAL TEXAS... * UNTIL MIDNIGHT CDT * AT 1113 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR COTTONDALE...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BOYD AROUND 1130 PM AURORA AND DECATUR AROUND 1135 PM PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS PASSED. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3305 9739 3303 9780 3318 9785 3336 9738 TIME...MOT...LOC 0413Z 254DEG 24KT 3309 9772 $$
2 follow-up statements
091 WWUS54 KFWD 220430 SVSFWD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1130 PM CDT THU APR 21 2011 TXC497-220500- /O.CON.KFWD.SV.W.0091.000000T0000Z-110422T0500Z/ WISE TX- 1130 PM CDT THU APR 21 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR CENTRAL WISE COUNTY... AT 1128 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES NORTHWEST OF BOYD...MOVING NORTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN WISE COUNTY AT 1140 PM CDT LAT...LON 3336 9738 3305 9739 3307 9768 3320 9773 TIME...MOT...LOC 0428Z 245DEG 28KT 3315 9759 $$
903 WWUS54 KFWD 220437 SVSFWD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1137 PM CDT THU APR 21 2011 TXC497-220447- /O.CAN.KFWD.SV.W.0091.000000T0000Z-110422T0500Z/ WISE TX- 1137 PM CDT THU APR 21 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WISE COUNTY IS CANCELLED... AT 1137 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN CANCELLED. RADAR INDICATED THAT GUSTY WINDS...POSSIBLY UP TO 50 MPH...REMAINS POSSIBLE FROM THE DISSIPATING THUNDERSTORM THROUGH MIDNIGHT. LAT...LON 3336 9738 3305 9739 3307 9768 3320 9773 TIME...MOT...LOC 0437Z 245DEG 28KT 3318 9751 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 8:00 PM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Apr 21, 8:00 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 800 PM CDT THU APR 21 2011 .UPDATE... A WARM FRONT WILL CONTINUE TO LIFT NORTHWARD ACROSS THE REGION. SCATTERED STORMS WILL CONTINUE TO FORM ACROSS THE CONCHO VALLEY AND BIG COUNTRY AND DRIFT EAST TOWARD THE WESTERN ZONES. DIFFICULT TO SAY HOW STRONG THESE STORMS WILL BE WHEN THEY ARRIVE. RUC SOLUTION INDICATES STORMS WILL WEAKEN AS THEY MOVE EAST WHICH SEEMS REASONABLE WITH THE LOSS OF SURFACE HEATING. HOWEVER...WITH A BOUNDARY STILL IN NEAR THE REGION AND A 40 KNOT LOW LEVEL JET EXPECTED TO DEVELOP...WILL INCLUDE 20 PERCENT POPS ACROSS THE NORTH AND WEST THIS EVENING. NO OTHER MAJOR CHANGES AT THIS TIME. 79 && .AVIATION... CU OVER THE TAF SITES HAVE NOT LOOKED TOO IMPRESSIVE OVER THE PAST HOUR OR TWO. WITH THE WINDOW OF LITTLE TO NO CIN CLOSING AS SURFACE TEMPS BEGIN TO COOL...HAVE OPTED TO TAKE OUT THE CB IN THE TAFS. CONVECTION HAS FIRED TO OUR WEST WHERE THERE IS BETTER SURFACE CONVERGENCE AND SUBTLE UPPER SUPPORT. THERE IS A SMALL CHANCE THIS CONVECTION COULD MAKE IT AS FAR EAST AS THE METROPLEX...BUT CONFIDENCE IN THIS SCENARIO IS LOW AND WILL LEAVE ANY MENTION OF STORMS OUT OF THE TAF FOR NOW. WILL AMEND IF THESE STORMS HOLD TOGETHER AND TRACK MORE EASTERLY THAN NORTHEAST. OTHERWISE...LOW CLOUDS WILL STREAM NORTH OVERNIGHT. LAMP GUIDANCE SUGGEST IFR CONDITIONS...BUT THINK OUR SURFACE WINDS WILL BE TOO STRONG AND WILL STICK CLOSER TO THE MAV AND MET GUIDANCE OF LOW MVFR. SOUTHERLY WINDS WILL REMAIN AROUND 15 KNOTS AND EXPECT THEM TO INCREASE TOMORROW WITH GUSTS APPROACHING 30 KNOTS. CIGS SHOULD LIFT INTO VFR CATEGORIES AROUND NOON TOMORROW. 85/NH && .PREV DISCUSSION... /ISSUED 400 PM CDT THU APR 21 2011/ A WARM FRONT CONTINUES SURGING NORTH ACROSS NORTH TEXAS...THE MOTION CLEARLY EVIDENT ON SATELLITE. MOISTURE IS POOLING ALONG THE BOUNDARY...SOME SITES SEEING A RAPID 10-DEGREE INCREASE IN DEW POINT BEFORE MORE WELL MIXED AIR TAKES ITS PLACE. DESPITE THE TEMPORARY SURGE IN INSTABILITY...THE CU FIELD SHOWS THAT A SIGNIFICANT CAP REMAINS. THE BOUNDARY MAY BE A FOCUS FOR CONVECTIVE INITIATION THROUGH NIGHTFALL...PRIMARILY BETWEEN THE I-20 CORRIDOR AND THE RED RIVER. TO THIS POINT...PARCELS WITH SOURCE REGION IN BUOYANT AIR SOUTH OF THE BOUNDARY HAVE REMAINED TRAPPED BETWEEN THE FRONTAL INVERSION AND THE MID-LEVEL CAP BELOW 700MB. THOSE THAT HAVE REACHED THEIR LFC HAVE DONE SO FURTHER FROM THE SURFACE BOUNDARY...RIDING UP THE FRONTAL SLOPE INTO EASTERN OKLAHOMA AND ARKANSAS...WHERE THE MID-LEVEL INVERSION IS NEGLIGIBLE BUT LAPSE RATES ABOVE IT ARE STILL SIGNIFICANT. FOR AREAS IN NORTH TEXAS ALONG AND NORTH OF THE I-20 CORRIDOR...THERE WILL REMAIN A HAIL THREAT WITH ANY STORMS THAT DO FORM. NEAR- BOUNDARY SHEAR WILL BE FAVORABLE FOR SHORT-LIVED TORNADIC SUPERCELLS...BUT FLOW ALOFT WILL TEND TO CARRY STORMS AWAY FROM THE SURFACE BOUNDARY. ON FRIDAY...FOCUS FOR CONVECTION WILL BE THE DRYLINE IN FAR WESTERN NORTH TEXAS. WHILE THIS MAY IMPACT AREAS WITH ONGOING FIRES... CONVERGENCE NEAR THE BOUNDARY APPEARS UNFAVORABLE FOR CONVECTIVE INITIATION. EVEN WITHOUT RAIN...HUMIDITY WILL REMAIN AT HEALTHY LEVELS IN WESTERN NORTH TEXAS...DESPITE TEMPERATURES IN FIRE AREAS CLIMBING INTO THE 90S FRIDAY AFTERNOON. A COLD FRONT WILL APPROACH FROM THE NORTHWEST ON SATURDAY...BUT HAVE MAINTAINED A SURFACE WIND FIELD SIMILAR TO PREVIOUS FORECASTS THAT PREVENTS THE BOUNDARY FROM PENETRATING MUCH OF THE CWA. THOSE ENGAGED IN FIRE CONTAINMENT SHOULD BE PREPARED FOR A POTENTIAL WIND SHIFT. && .CLIMATE... FOR THE FIRST TIME IN THE 12-YEAR HISTORY OF THE U.S. DROUGHT MONITOR...THE ENTIRE STATE OF TEXAS IS IN DROUGHT. TWO THIRDS OF TEXAS IS CATEGORIZED AS BEING IN EXTREME (D3) OR EXCEPTIONAL DROUGHT (D4)...THE GREATEST EXTENT ON RECORD. 25 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 70 88 71 84 69 / 20 10 10 20 20 WACO, TX 71 92 73 91 72 / 10 5 10 10 10 PARIS, TX 66 86 67 81 66 / 20 10 20 30 20 DENTON, TX 68 88 69 81 66 / 20 10 20 30 30 MCKINNEY, TX 69 86 70 83 67 / 20 10 20 20 20 DALLAS, TX 72 89 71 85 70 / 20 10 10 20 20 TERRELL, TX 68 87 69 87 68 / 20 5 10 10 20 CORSICANA, TX 70 90 70 89 70 / 10 5 10 10 10 TEMPLE, TX 71 92 70 92 71 / 10 5 10 10 10 MINERAL WELLS, TX 70 92 68 82 67 / 20 20 20 30 30 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 85/79
Hazardous weather outlook, Apr 21, 3:11 PM CDT, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 311 PM CDT THU APR 21 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-221200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 311 PM CDT THU APR 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. LOOK FOR A CHANCE OF STRONG TO SEVERE THUNDERSTORMS NORTHEAST OF A EASTLAND...WACO...PALESTINE LINE THROUGH MIDNIGHT. LARGE HAIL...VERY GUSTY WINDS...AND FREQUENT LIGHTNING CAN BE EXPECTED WITH ANY STRONG TO SEVERE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS NORTHWEST PARTS OF NORTH TEXAS FRIDAY AFTERNOON...THEN ALONG AND NORTH OF INTERSTATE 20 FRIDAY NIGHT INTO SATURDAY. A COLD FRONT WILL ARRIVE AND STALL ACROSS NORTHWEST PARTS OF NORTH TEXAS SATURDAY NIGHT AND EARLY SUNDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ALONG AND NEAR THE FRONT ACROSS MAINLY THE NORTHWEST HALF OF NORTH TEXAS. THUNDERSTORMS WILL BECOME MORE NUMEROUS LATE SUNDAY NIGHT INTO MONDAY ACROSS ALL OF NORTH TEXAS...AS A STRONG STORM SYSTEM AFFECTS THE AREA. LOW CHANCES FOR THUNDERSTORMS WILL LINGER ACROSS THE SOUTHEAST HALF OF NORTH TEXAS MONDAY NIGHT INTO TUESDAY. SEVERE WEATHER IS POSSIBLE WITH ANY THUNDERSTORM ACTIVITY THROUGH THE WEEKEND AND EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH THIS EVENING. 05/
In the hours before
Special weather statement, Apr 21, 8:57 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
857 PM CDT THU APR 21 2011
TXZ100-101-115-116-220300-
JACK TX-YOUNG TX-PALO PINTO TX-STEPHENS TX-
857 PM CDT THU APR 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN JACK COUNTY
NORTHWESTERN PALO PINTO COUNTY
NORTHEASTERN STEPHENS COUNTY
SOUTHERN YOUNG COUNTY
AT 855 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN
AREA OF SHOWERS AND THUNDERSTORMS 5 MILES SOUTH OF GRAHAM...MOVING
EAST AT 30 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE BRECKENRIDGE...BRYSON...
GRAFORD...GRAHAM...CRYSTAL FALLS AND POSSUM KINGDOM STATE PARK.
WIND GUSTS TO 50 MPH ARE LIKELY WITH THESE SHOWERS AND STORMS.
LAT...LON 3329 9827 3292 9823 3280 9849 3273 9893
3305 9890
TIME...MOT...LOC 0155Z 272DEG 27KT 3303 9854Local storm report, Apr 21, 9:00 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
900 PM CDT THU APR 21 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 PM NON-TSTM WND GST OLNEY 33.37N 98.77W
04/21/2011 E60 MPH YOUNG TX EMERGENCY MNGR
60 MPH WIND GUST ASSOCIATED WITH A HEAT BURST IN OLNEYSpecial weather statement, Apr 21, 10:09 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1009 PM CDT THU APR 21 2011
TXZ101-220345-
JACK TX-
1009 PM CDT THU APR 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN JACK COUNTY
AT 1009 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES SOUTH OF JACKSBORO...MOVING EAST AT 25
MPH.
NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER
WARNING MAY BE NEEDED.
LAT...LON 3320 9792 3313 9792 3301 9793 3302 9822
3312 9822
TIME...MOT...LOC 0309Z 267DEG 23KT 3304 9810Local storm report, Apr 21, 10:20 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1020 PM CDT THU APR 21 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 PM HAIL 3 ENE PERRIN 33.05N 98.02W
04/21/2011 E0.75 INCH JACK TX TRAINED SPOTTER
PENNY SIZE HAIL 3 EAST/NORTHEAST OF PERRINLocal storm report, Apr 21, 10:51 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1051 PM CDT THU APR 21 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM HAIL BOONSVILLE 33.07N 97.87W
04/21/2011 E0.75 INCH WISE TX TRAINED SPOTTER
PEA TO PENNY SIZE HAIL IN BOONSVILLELocal storm report, Apr 21, 11:01 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1101 PM CDT THU APR 21 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM HAIL BOONSVILLE 33.07N 97.87W
04/21/2011 E1.00 INCH WISE TX FIRE DEPT/RESCUE
QUARTER SIZE HAIL IN BOONSVILLEThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 8:57 PM CDT | Special Weather Statement | FWD | Young | 63 min |
| Apr 21, 10:09 PM CDT | Special Weather Statement | FWD | Jack | 36 min |
| Apr 21, 10:26 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Parker, Wise | 49 min |
| Apr 21, 11:25 PM CDT | Special Weather Statement | FWD | Cooke | 35 min |
| Apr 22, 12:59 AM CDT | Special Weather Statement | FWD | Bell | 31 min |
| Apr 22, 3:19 AM CDT | Special Weather Statement | FWD | Bell, Falls, Limestone, McLennan | 56 min |
| Apr 22, 3:42 AM CDT | Severe Thunderstorm Warning | FWD | McLennan | 33 min |
| Apr 22, 11:01 AM CDT | Wind Advisory | FWD | Anderson, Bell, Bosque, Collin, Cooke, Coryell and 30 more | 8 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.